Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 4, 2022, 9:56 PM CDT for Collin County, Denton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2022, 9:56 PM CDT (02:56 UTC)
- Expired
- Apr 5, 2022, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 9:22 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 4, 9:22 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 922 PM CDT Mon Apr 4 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight/ Tonight's severe weather threat remains the primary focus in the short-term forecast period with the greatest risk for severe weather located across North Texas through 06Z (1AM CDT Tuesday). Deep convection initiated in western North Texas this afternoon within the destabilized buoyant sector that extends through the region. The evening sounding from Ft Worth shows the mid-level capping inversion that led to a generally rain-free day across North and Central Texas has undergone erosion through the afternoon as the upstream trough over the Southwest U.S. shifts eastward into the Plains. Surface observations showed the quasi- stationary front remained stretched across south-central OK into Northwest TX. The convection that developed along this boundary will be the primary source of our severe weather threat tonight. Initially isolated supercells formed into clusters with additional upscale growth ongoing in a moderately unstable and weakly capped/ uncapped environment. The resulting QLCS, which is sweeping east- southeast across North Texas, including the DFW Metroplex, is expected to push east of the region around or just after midnight. All modes of severe weather, including broad regions of strong to severe straight-line winds, large hail, and tornadoes, are possible within the main cluster of convection. While tonight's severe weather threats are the most pressing hazards, there is the potential for isolated minor flooding concerns to develop generally north and northeast of the DFW Metroplex where periods of heavy rainfall and storm training are most likely to occur. MLCAPE in excess of 1000 J/kg and 1.5-2.0+" PWATs will support heavy rain while soils in this area are not completely dry, receiving 0.5-2.0" of rain in the last 3 days. 12 && .LONG TERM... /Issued 221 PM CDT Mon Apr 4 2022/ /Tuesday Night Onward/ A cold front will be on North & Central Texas's doorstep at the start of the period, and should bring much breezier conditions with it. The front should be through most, if not all, of the forecast area by Wednesday morning and it's passage should be quite noticeable as wind speeds will increase to 20 - 25 mph with the potential for gusts up to 45 mph with the front. Compared to a warm Tuesday, Wednesday will be much milder after the frontal passage with highs topping off in the upper 60s/low 70s along the Red River to the mid 70s across portions of Central Texas. A weaker front arrives late Wednesday/early Thursday, and the continued cold air advection will promote an even cooler end to the work week. Morning lows will drop into the upper 30s to mid 40s, ranging between 5 and 15 degrees below normal. While wind speeds aren't expected to be as high Thursday and Friday, it will still remain breezy thanks to the strengthening high pressure and upper level ridging across the western U.S. along with a stout upper level low dropping southeast over the Great Lakes region. The aforementioned ridging across the western United States will shift eastward heading into the weekend as the rain-free conditions continue. Higher heights building in and the resultant increased subsidence will mean a warming trend for temperatures, climbing into the 70s and 80s Saturday and Sunday. Although rainfall is anticipated for much of the area this evening and tonight, elevated fire weather conditions will likely return towards the end of the week and over the weekend. Temperatures will sit around 5 to 10 degrees below normal Thursday and Friday which will help limit the fire weather threat somewhat, but the increased winds and much drier airmass in place will still result in some fire weather concerns. These specific areas will be largely dependent on which areas receive better rainfall in the short term. A widespread fire weather threat is expected over the weekend as fuels will begin drying out more with warmer temperatures. Gordon && .AVIATION... /NEW/ /00Z TAFs/ The main aviation concerns this evening include the potential for convective impacts through 0600Z at DFW Metroplex airports and 0800Z at Waco and low cigs through Tuesday morning. Convection that developed along a stalled front across south- central OK into Northwest TX will move across North Texas tonight, merging into a large complex as it approaches the the Interstate 35 corridor. The most likely times for storms at the Metroplex TAF sites will be between 02Z and 04Z. Waco will have the best storm chances between 06 and 08Z. Storms will exit to the east before sunrise Tuesday, but MVFR ceilings will linger through at least mid morning. A south to southeast wind will continue tonight with a shift to the west as the line of storms moves through with stronger wind gusts up to 35 knots possible. Behind the line of storms, winds should return to the south with speeds in 8-12 knot range through daybreak. 12 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 60 87 57 74 47 / 90 0 0 0 0 Waco 60 91 58 74 47 / 80 0 0 0 0 Paris 57 80 55 71 45 / 100 0 5 5 0 Denton 55 86 52 73 42 / 100 0 0 0 0 McKinney 58 84 55 72 44 / 100 0 0 0 0 Dallas 61 86 57 73 48 / 100 0 0 0 0 Terrell 59 83 56 72 45 / 90 0 0 0 0 Corsicana 62 85 58 74 47 / 90 5 0 0 0 Temple 61 91 58 76 45 / 70 0 0 0 0 Mineral Wells 55 91 52 74 42 / 90 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 4, 8:56 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Fort Worth TX 856 PM CDT Mon Apr 4 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 856 PM CDT Mon Apr 4 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered to numerous thunderstorms are expected across much of the region tonight. All modes of severe weather are possible with large hail, damaging winds, and a few tornadoes possible, especially with more discrete storms. Locally heavy rainfall between 1 to 2 inches, with isolated heavier amounts are possible tonight across eastern North Texas. This may cause instances of minor urban and/or small stream flooding. Flash flooding is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight across North Texas.
In the hours before
Local storm report, Apr 4, 7:37 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
737 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 N SAINT JO 33.77N 97.52W
04/04/2022 M1.00 INCH MONTAGUE TX EMERGENCY MNGR
QUARTER HAIL 5 MILES NORTH OF SAINT JO.
&&Local storm report, Apr 4, 8:00 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 8 N BONHAM 33.71N 96.18W
04/04/2022 M1.75 INCH FANNIN TX AMATEUR RADIO
GOLF BALL HAIL 2 MILES NORTHEAST OF RAVENNA.
&&Local storm report, Apr 4, 8:22 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM LIGHTNING 3 NE DECATUR 33.26N 97.55W
04/04/2022 WISE TX EMERGENCY MNGR
TANK BATTERY CAUGHT FIRE AFTER BEING STRUCK
BY LIGHTNING.
&&Special weather statement, Apr 4, 8:41 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
841 PM CDT Mon Apr 4 2022
TXZ115-050215-
Stephens TX-
841 PM CDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of Stephens County
through 915 PM CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crystal Falls, or near Breckenridge, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Breckenridge, Necessity, Crystal Falls and Us-
180 Near The Shackelford-Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Texas.
&&
LAT...LON 3282 9910 3296 9909 3295 9858 3263 9858
3262 9910
TIME...MOT...LOC 0141Z 251DEG 27KT 3282 9887
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Local storm report, Apr 4, 8:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 NE RHOME 33.10N 97.41W
04/04/2022 M1.50 INCH WISE TX AMATEUR RADIO
HALF DOLLAR HAIL IN NEW FAIRVIEW.
&&Local storm report, Apr 4, 8:55 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 4 WNW JUSTIN 33.11N 97.36W
04/04/2022 M1.50 INCH DENTON TX NWS EMPLOYEE
HALF DOLLAR HAIL 1 MILE NORTH OF PROPWASH
AIRPORT.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 60 min |
| Apr 4, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 42 min |
| Apr 4, 7:10 PM CDT | Tornado Warning | FWD | Cooke, Montague | 35 min |
| Apr 4, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 33 min |
| Apr 4, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 47 min |
| Apr 4, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 68 min |
| Apr 4, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 51 min |
| Apr 4, 8:41 PM CDT | Special Weather Statement | FWD | Stephens | 34 min |
| Apr 4, 8:46 PM CDT | Tornado Warning | FWD | Collin, Denton, Grayson | 44 min |
| Apr 4, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 59 min |
| Apr 4, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 59 min |
| Apr 4, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 66 min |
| Apr 4, 9:36 PM CDT | Tornado Warning | FWD | Collin, Fannin, Hunt | 39 min |
| Apr 4, 9:44 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 40 min |
| Apr 4, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 60 min |
| Apr 4, 9:57 PM CDT | Special Weather Statement | FWD | Erath, Hood, Parker | 48 min |
| Apr 4, 10:06 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 54 min |
| Apr 4, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 44 min |
| Apr 4, 10:40 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 50 min |
| Apr 4, 10:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 56 min |
| Apr 4, 10:50 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 25 min |
| Apr 4, 11:10 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 35 min |
| Apr 4, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 47 min |
| Apr 4, 11:42 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Apr 4, 11:57 PM CDT | River Flood Warning | FWD | Dallas | 11 hr |
| Apr 5, 12:06 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Hill, Kaufman, Navarro | 54 min |
| Apr 5, 12:16 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 59 min |
| Apr 5, 12:51 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 39 min |
| Apr 5, 12:58 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 32 min |
| Apr 5, 11:33 AM CDT | Red Flag Warning | FWD | Comanche, Coryell, Hamilton, Lampasas, Mills | 8 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.